# SDR CA111115007

- Difficulty date: November 3, 2011
- Submitted: January 23, 2013
- Operation: General aviation
- System (JASC): 3160 · Central Display
- Part: Display
- Part number: 245604128000
- Condition: Failed
- Location: Cockpit
- Component: Efc, CMA1100
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) EDU ABOUT 2.5 HOURS INTO FLIGHT, CREW FIRST DETECTED SMOKE ON THE FLIGHT DECK AND THEN IDENTIFIED SMOKE COMING FROM THE EFB.  EFB WAS REMOVED FROM CRADLE AND POWERED OFF.  ODOR AND SMOKE CEASED.  ON THE GROUND THE EFB WAS POWERED BACK UP AND THE ODOR AND SMOKE WERE AGAIN OBSERVED WITHIN 5 MIN OF POWER ON.  THE EFB WAS POWERED DOWN AND HAS NOT BEEN POWERED AGAIN.  THE INITIAL VERIFICATION, UPON RECEIPT, CONFIRMED THE CUSTOMER REPORTED PROBLEM.  THE CCFL BOARD ASSY WAS OBSERVED TO BE BURNED.  FURTHER TROUBLESHOOTING DETERMINED THAT THE CAUSE WAS ATTRIBUTABLE TO DEGRADED TRACE CONNECTIVITY BETWEEN THE LAMP CONNECTIONS AND THE CCFL BOARD ASSY.  FURTHER INVESTIGATION ESTABLISHED THAT THE LCD AND CCFL BULB REPLACEMENT WAS CAUSING EXTRA STRESS TO THE BOARD CONNECTIONS.  THE CAUSE OF FAILURE IS BEING INVESTIGATED BY ENGINEERING.
